Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects
Jun 24, 2011

I have been on Atripla for years (was on Sustiva/Truvada when I started meds in Feb of 2005). My viral load is undetectable and my T4 cells have come from 101/15% to 363/30% but my triglycerides have jumped to 321. I am taking my meds Sunday - Thursday with a 2 day break on Friday and Sat nights. What I have noticed is that on Mondays I have NO energy, I deal with major stomach distress, gas, bloating, etc and that I no longer have my happy and positive outlook throughout the week. It is a MAJOR change from when I am on my two day break from the meds. What other combo could help me - I can no longer deal with the broken sleep, bad dreams, depression and overall ill feelings that Atripla seems to cause. I have had to leave work on a few occasions due to my deep depression feelings - almost have been in tears over little things that mean next to nothing. I did have "the rash" that started to turn into Steven Johnson's Syndrome - my Dr. blamed the Bacterium I was taking - I stopped that and all the other 'protective' drugs that were to keep me safe until my T4 cells got higher. All they did was make me ill with intestinal issues. BAD intestinal issues. Please, any help will be appreciated - I will see my doctor in mid July and would like to change my meds at that time.

Response from Dr. Henry

You likely have a number of switch options depending on your complete treatment and resistance history. Assuming no evidence of resistance, the efavirenz (one of the components of Atripla--would continue the Truvada portion of the Atripla if no resistance) could be switched to rilpivirine, raltegravir, or a boosted protease inhibitor such as ritonavir + atazanavir. All of those options should have less sleep/central system problems than you seem to be experiencing with the efavirenz (that may be worsened in some with the on and off phenomenon when taking weekend breaks from the meds). KH



Previous
Resuming a cocktail of Abacavir
Next
body donation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement